NURS 6521N Week 4 Quiz 3
NURS 6521N Week 4 Quiz with Answers
1. Which of the following will a nurse inform the patient is one of the most common adverse effects of guaifenesin (Robitussin)?
2. A 70-year-old woman has a complex medical and a current drug regimen that includes calcium and vitamin D supplements for osteoporosis, metformin (Glucophage) for type 2 diabetes, phenelzine (Nardil) for depression, and metoprolol (Lopressor) and furosemide (Lasix) for hypertension. The woman is requesting dextromethorphan for the treatment of a recurrent cough. What component of her drug regimen contraindicates the use of dextromethorphan?
3. Children age 6 to 11 are recommended to start with what dosage of Allegra?
4. A nurse is assigned to a patient who is receiving IV aminophylline. The nurse is aware that the IV infusion rate should be
5. After a recent history of shortness of breath that has become increasingly severe, a woman has been prescribed ipratropium by MDI while she undergoes a diagnostic workup. What patient teaching should the nurse provide to this patient?
6. A female patient calls the clinic and reports that since she has been taking dextromethorphan (Robitussin), she has been extremely drowsy and dizzy. The nurse will question the patient about which of the following?
7. A woman has a long history of seasonal allergies that are typically accompanied by rhinorrhea, red eyes, and frequent sneezing. Sneezes are a result of
8. A male patient is to begin treatment for pneumonia with an albuterol (Ventolin) inhaler. The nurse will advise the patient that he will most likely experience which of the following common adverse effects of the drug?
9. A nurse is providing education to a 56-year-old man who is admitted to the emergency department with an acute asthma attack. The nurse's initial assessment reveals that the patient has a history of pneumonia, drinks large quantities of coffee, and eats a high-calorie diet. Albuterol is prescribed for him. The important consideration when the nurse is preparing a teaching plan will be that the patient
10. A patient with bronchial asthma is prescribed a sustained-release preparation of theophylline. To help minimize the adverse effects of the drug, which of the following should the nurse suggest?
11. A nurse is providing discharge planning for a 45-year-old woman who has a prescription for oral albuterol. The nurse will question the patient about her intake of which of the following?
12. A college student has presented the campus medical clinic complaining of cold symptoms that he has been experiencing for the past 2 weeks. He tells the nurse that he has been taking OTC decongestants twice daily since the onset of the cold. What teaching point should the nurse provide to this student?
13. A 54-year-old male patient with small-cell lung cancer is receiving etoposide. The nurse will carefully monitor for which of the following?
14. A 72-year-old man is prescribed theophylline for symptomatic relief of bronchial asthma. Which of the following findings would alert the nurse to the need for close monitoring?
15. A nurse is providing patient education to a 42-year-old man who has been prescribed dextromethorphan (Robitussin). The patient is a crane operator for a local construction company. The nurse's assessment reveals that the patient is a smoker and has diabetes. The most important safety consideration while the nurse is designing a plan of care for this patient would be the fact that he is
16. A 25-year-old woman comes to the clinic because of a chronic, nonproductive cough. Assessment reveals that she has a history of asthma and dextromethorphan, (Robitussin) is prescribed for her. The nurse will question this order because
17. A 20-year-old woman calls the clinic at 5 PM and reports to the nurse that she forgot to take her morning dose of fexofenadine (Allegra). She usually takes her evening dose at 8 PM. She wants to know what she should do. The nurse will instruct her to
18. A female patient, age 36, is prescribed inhaled corticosteroid (ICS) for daily use. Which of the following adverse effects should the nurse closely monitor for in this patient?
19. A 24-year-old factory worker has been prescribed guaifenesin for the first time. Which of the following will be a priority assessment by the nurse before the patient's first dose?
20. A 57-year-old male patient who has been prescribed doxorubicin for small-cell lung cancer is advised by the nurse to avoid taking aspirin or drugs that contain aspirin because it may
21. A 72-year-old female patient is prescribed ipratropium aerosol for pulmonary emphysema. The nurse will instruct her to “test spray” the new metered-dose inhaler (MDI) three times before using it to prevent which of the following?
22. The parents of a 7-year-old boy who has just been diagnosed with allergic asthma are being taught about their son's medication regimen by the nurse. The nurse is currently teaching the parent's about the appropriate use of a “rescue drug” for acute exacerbations of their son's asthma. What drug should the nurse suggests the parents to use in these situations?
23. A 47-year-old woman has been diagnosed with open-angle glaucoma. Pilocarpine drops are prescribed. The nurse's assessment reveals that the patient has worn soft contact lenses for 15 years. The nurse will instruct the patient to
24. A female patient has been taking prednisone for her asthma for 1 month. The nurse will teach her to gradually decrease her dose of prednisone to avoid
25. A patient with a diagnosis of nonsmall cell lung cancer is currently undergoing chemotherapy. At the encouragement of a family member, the patient has announced to the nurse his intention to complement this treatment with a regimen of herbal remedies. How should the nurse respond to this patient's statement?
26. A nurse is caring for a female patient who has developed atelectasis because of thick mucus secretions. The nurse is monitoring IV administration of acetylcysteine (Mucomyst) and notices that the patient's face is flushed. The appropriate nursing action would be to
27. A patient is being treated for respiratory infection. He is a recovering alcoholic and has impaired liver function. The nurse will instruct the patient to be especially cautious when taking
28. A patient is in the clinic for seasonal allergic rhinitis. Loratadine (Claritin) is prescribed. Which of the following statements will the nurse include when providing patient education concerning this drug?
29. A high school student was diagnosed with asthma when he was in elementary school and has become accustomed to carrying and using his “puffers”. In recent months, he has become more involved in sports and has developed a habit of administering albuterol up to 10 times daily. The nurse should teach the student that overuse of albuterol can lead to
30. A man who smokes one pack of cigarettes daily has been diagnosed with chronic bronchitis. He has been prescribed theophylline by his family doctor. What effect will the patient's smoking status have on the therapeutic use of theophylline?
|Institution & Term/Date|